Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Is Dysphoria an Actual Diagnosis?

Posted by Leighwit on April 26, 2002, at 9:15:36

In reply to Re: Is Dysphoria an Actual Diagnosis? Leighwit, posted by Chris A. on April 26, 2002, at 0:05:01

> Wellbutrin caused me to be extremely irritable in two different trials. I am diagnosed mixed bipolar now, and Lamictal is my drug of choice. It is an anticonvulsant (neuromodulator) unlike the other ones. It has mood stabilizing and antidepressant effects. I have not experienced weight gain and it doesn't make me foggy like the others. When I hear "irritabilty" I think 1)side effects of Wellbutrin or 2) mixed bipolar, which is by definition dysphoric. Mania is defined as elevated or -irritable- mood. Why is the irritability so often ignored? It's a core part of the diagnosis, which leads to effective treatment. Dr. Susan McElroy, a mood disorders researcher, has found that approximately 50% of men and 75%-%80 of women and adolescents experience mania or hypomania as dysphoric rather than euphoric. It's not a comfortable feeling, so I hope you find some relief soon. Some day soon I hope more docs will get with the program and realize that ADs can make some of these symptoms much worse. The only AD my pDoc is comfortable prescribing for me now (only when I'm steadily on the bottom) are a miniscule amount of selegiline and the use of my light box. We titrate these carefully according to moods. My two cents worth.
>
> Chris A.


This is a very helpful post for me, Chris ~ thank you. I've always steered away from MAOIs because I'm insulin-dependent and I haven't seen a pDoc yet that wanted to go that route. I've been tempted of late, however to raise the consideration of selegiline in my next pDoc visit. I don't know anything about Lamictal, so I'll search for more info here and elsewhere on the web.

I can't imagine my pDoc will agree to reduce the WB any more (only taking 150 mg/day).

In some ways I'm more confused than ever now that I know from what I've read here, that this irritability/dysphoria could be a part of my condition; could be caused by the WB; or could be excaserbated by the WB. It sounds like the only way to rule any of those three possibilities out, is to stop the drug altogether and see where I land. I've been taking ADs for over ten years now. I'm pretty sure I'll hit the wall (so to speak) if I take nothing ~ but how else can I go about this? Perhaps it's time to sort of "baseline" myself and see where I am without medication?


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Leighwit thread:104108
URL: http://www.dr-bob.org/babble/20020425/msgs/104192.html